Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 23, 2003, 1:19 PM EST for Greene County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2003, 1:19 PM EST (18:19 UTC)
- Expired
- Feb 23, 2003, 6:15 PM EST
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 231824 FFWPBZ PAC059-232315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 119 PM EST SUN FEB 23 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN PENNSYLVANIA * UNTIL 615 PM EST * AT 119 PM EST...FLOODING WAS REPORTED NEAR CLARKSVILLE IN NORTHERN GREENE COUNTY DUE TO ICE JAMMING. FLOODING WAS REPORTED ALSO IN SOUTHERN GREENE COUNTY BETWEEN DUNKARD AND DAVISTOWN. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 11:15 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 23, 11:15 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1115 AM EST SUN FEB 23 2003
UPPER TROF WILL PUSH THRU DURG AFTN.
HAVE ADDED LRLS TO WINTER WX ADVS FOR AFTN FOR 2-4 INCHES PLUS
BLWNG/DRFTNG SNOW AS 3SE RDGE CNTYS WHERE 3-5 PSBL.
ELSW 1-3 IN WRN PA/NRN WV AND INCH IN ECNTRL OHIO.
WILL MAINTAIN WIND WARNING THRU AFTN FOR RDGE CNTYS AND DROP
TO WIND ADVS W OF RDGS IN WRN PA/NRN WV. NONE FOR ECNTRL OHIO.
TEMPS CONT TO FALL. REST SAME.
.PBZ...
MD...HIGH WIND WARNING THIS AFTERNOON MDZ001
WINTER WEATHER ADV THIS AFTERNOON MDZ001
OH...NONE
PA...WIND ADVISORY THIS AFTERNOON PAZ007>009-013>016-020>022-029-031
HIGH WIND WARNING AND WINTER WEATHER ADVISORY THIS AFTERNOON
PAZ023-030-032
WV...WIND ADVISORY THIS AFTERNOON WVZ001>004-012-021>023-041
WINTER WEATHER ADV TODAY WVZ023-041.Hazardous weather outlook, Feb 23, 5:20 AM EST, 7 hours 59 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EST SUN FEB 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A HIGH WIND WARNING IS IN EFFECT TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR 2 TO 4 INCHES OF SNOW IN THE MOUNTAINS OF WEST VIRGINIA AND WESTERN MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED.
In the hours before
Special weather statement, Feb 23, 8:05 AM EST, 5 hours 14 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 805 AM EST SUN FEB 23 2003 ...CAUTION IN TRAVEL... WET ROADWAYS WILL BECOME SLICK AND SNOW COVERED THIS MORNING AS TEMPERATURES CONTINUE TO FALL BELOW FREEZING ALONG WITH SNOW. STRONG AND GUSTY WINDS WILL ALSO HAMPER TRAVEL AT TIMES... REDUCING VISIBILITIES BELOW ONE HALF MILE IN SNOW ALONG WITH BLOWING AND DRIFTING OF THE SNOW. EXERCISE EXTREME CAUTION IN TRAVEL. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE REGION TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:37 AM EST | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Feb 23, 3:41 AM EST | Flash Flood Warning | PBZ | Greene | 3 hr |
| Feb 23, 4:06 AM EST | Flash Flood Warning | PBZ | Washington | 6 hr |
| Feb 23, 12:01 PM EST | Flash Flood Warning | PBZ | Washington | 6 hr |
| Feb 23, 6:01 PM EST | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.